Idaho, 2007Heavy Snow in Idaho, February 26 to 27, 2007
February 26 to 27, 2007 · NWS PIH · 2 events in 2 counties and zones
Heavy snow fell in extreme eastern Idaho. Heaviest amounts were 20 inches at the White Elephant SNOTEL and 12 inches at the Franklin Basin SNOTEL.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow fell in extreme eastern Idaho. Heaviest amounts were 20 inches at the White Elephant SNOTEL and 12 inches at the Franklin Basin SNOTEL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 26, 3:45 AM MST, 15 minutes earlier.
Area forecast discussion, Feb 26, 3:45 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MST MON FEB 26 2007
.SHORT TERM...LATEST SATELLITE IMAGERY SHOWING TRAILING SHORT-WAVE
ENERGY WORKING THROUGH SE IDAHO EARLY THIS MORNING WITH ATTENDING
BANDS OF PRECIPITATION CONTINUING OVER THE ERN HIGHLANDS. GENERAL
TREND IS FOR DIMINISHING PRECIPITATION AS FLOW BEGINS TO AMPLIFY
SLIGHTLY TODAY IN ADVANCE OF NEXT PAC SHORT-WAVE SYSTEM WHICH IS
CURRENTLY DIGGING INTO BASE OF UPPER LOW POSITIONED OFF THE NW
COAST. THUS WILL ALLOW CURRENT WARNING FOR MTN ZONES 18/31 AND 23/25
TO EXPIRE WITH MORNING PACKAGE. AFOREMENTIONED SHORT-WAVE EJECTS
FROM PAC LOW THIS EVENING LIFTING ACROSS FORECAST AREA LATE
TONIGHT/TUESDAY MORNING THEN INTO WYOMING BY TUESDAY AFTERNOON. FAST
MOVING SYSTEM WOULD GENERALLY PRECLUDE WARNING SNOWFALL HOWEVER
CENTRAL MOUNTAINS BUMPING UP CLOSE TO WARNING AMOUNTS WHILE NRN
PORTION OF WASATCH MOUNTAINS WEST OF BEAR LAKE WILL LIKELY SEE
WARNING AMOUNTS IN MOIST UNSTABLE SW FLOW. THUS HAVE ISSUED A WINTER
STORM WATCH FOR ZONE 25 LATE TONIGHT THROUGH TUESDAY WHILE HOLDING
OFF ON CNTRL MOUNTAINS. DAY SHIFT WILL HAVE TO MONITOR THIS
POTENTIAL HIGHLIGHT IN THE CNTRL MOUNTAINS. REMAINDER OF PAC NW LOW
MIGRATES INLAND TUESDAY NIGHT CARVING OUT A BROAD UPPER TROUGH OVER
THE REGION WEDNESDAY AND WEDNESDAY NIGHT. THUS HAVE CONTINUED MAINLY
CHANCE MENTION OF PRECIPITATION THROUGH REMAINDER OF PERIOD UNDER
CONVECTIVE SHOWER PATTERN. TEMPS REMAIN SEASONABLE THROUGH TUESDAY
BEFORE FALLING TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. CLOUDS AND
COVERAGE OF PRECIPITATION WILL HAVE A STRONG DETERMINATION ON HOW
COLD TEMPS GET...PLAYING IT TOWARD THE COOLER SIDE FOR NOW. HUSTON
.LONG TERM...THURSDAY THROUGH MONDAY...
A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE EASTERN
PACIFIC EARLY IN THE PERIOD...WHILE EASTERN IDAHO WILL REMAIN UNDER
THE INFLUENCE OF A TROUGH OF LOW PRESSURE ALONG AND JUST EAST OF THE
NORTHERN ROCKIES. A SERIES OF AT LEAST TWO DISTURBANCES IS EXPECTED
TO MIGRATE THROUGH THE REGION DURING THE THURSDAY THROUGH EARLY
SATURDAY PERIOD LEADING TO THE THREAT OF PRECIPITATION. THESE
DISTURBANCES WILL COME FROM AN INCREASINGLY MORE NORTHWEST
DIRECTION...THUS WINDS WILL BE THE MOST EVIDENT WEATHER FOR SNAKE
PLAIN LOCATIONS...WITH PRECIPITATION FAVORING THE CENTRAL AND
EASTERN HIGHLAND AREAS. LONG RANGE MODELS ARE NOW INDICATING DECENT
COLLABORATION THAT THE RIDGE OF HIGH PRESSURE WILL SLIDE EASTWARD
OVER THE REGION FOR THE MID TO LATE WEEKEND AND EARLY NEXT WEEK.
THIS WILL LEAD TO A PERIOD OF DRYING AND WARMING...THUS HAVE TRENDED
THE FORECAST IN THAT DIRECTION SUNDAY AND MONDAY. CANTIN
&&
.AVIATION...ABUNDANT MOISTURE CONTINUES TO STREAM WEST TO EAST OVER
THE REGION. A COLD FRONT...RESPONSIBLE FOR SHOWER ACTIVITY
EARLIER...HAS NOW MOVE EASTWARD INTO WYOMING. AN AREA OF MVFR/IFR
CONDITIONS REMAIN BEHIND THE FRONT IN THE UPPER VALLEY BETWEEN KPIH
AND KIDA...AS WELL AS IN AREAS EAST OF KIDA ALONG TWEB ROUTE 343.
THESE CONDITIONS WILL PERSIST...AT LEAST IN PART...THROUGH 18Z WITH
AREAS NORTH AND EAST OF KIDA FAVORED. OTHERWISE...VFR CONDITIONS
WITH PLENTY OF MID AND HIGH LEVEL CLOUDS ARE ANTICIPATED. CANTIN
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FOR ZONE 25 LATE TONIGHT THROUGH TUESDAY
AFTERNOON. SEE STATEMENTS FOR FURTHER DETAILS.
&&
Hazardous weather outlook, Feb 25, 4:30 AM MST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MST SUN FEB 25 2007
IDZ017>025-031-032-261245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING CONTINUES FOR THE CENTRAL IDAHO MOUNTAINS AND
SOUTHEAST HIGHLANDS TODAY AND TONIGHT WITH STORM TOTAL SNOWFALL OF 7
TO 11 INCHES ANTICIPATED. A SNOW ADVISORY HAS ALSO BEEN ISSUED FOR
THE EASTERN MAGIC VALLEY NORTH OF SHOSHONE THROUGH MIDNIGHT TONIGHT
WHERE STORM TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS THE
FOOTHILLS LEADING INTO THE CENTRAL MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
AN ACTIVE WINTER WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD.
THE POTENTIAL FOR YET ANOTHER HEAVY SNOW EVENT LOOMS ACROSS THE
CENTRAL MOUNTAINS FOR TUESDAY. NO HIGHLIGHTS HAVE BEEN ISSUED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Heavy Snow, Upper Snake Highlands
- When
- February 26, 4:00 AM MST to February 27, 1:00 PM MST
- Where
- Upper Snake Highlands forecast zone
- Reported by
- Mesonet
Twenty inches of snow fell at the White Elephant SNOTEL site eight miles northwest of Island Park.
Heavy Snow, Wasatch Mountains/Iadho Portion
- When
- February 27, 5:00 AM MST to 5:00 PM MST
- Where
- Wasatch Mountains/Iadho Portion forecast zone
- Reported by
- Mesonet
Twelve inches of snow fell at the Franklin Basin SNOTEL site 14 miles east of Preston.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, February 26 to 28, 2007$70,000 · 7 events
- Heavy Snow in California, February 26 to 27, 200712 events
- Heavy Snow in Nevada, February 26 to 27, 20075 events
- Winter Storm and Heavy Snow in California, February 26 to 28, 20074 events
- Heavy Snow in California, February 26 to 28, 20073 events
- Blizzard and High Wind in Alaska, February 26, 200757 kt wind · 2 events
- High Wind in Alaska, February 26, 200770 kt wind · 2 events
- High Wind in California, February 26, 200780 kt wind · 2 events
- Wildfire in Puerto Rico, February 26 to 27, 20072 events
- Hail and Damaging Wind in Florida, February 26, 20072 in hail · 2 events
- Heavy Rain in California, February 26, 20071 event
- Heavy Snow in Oregon, February 26, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13995, 13996.